Ask a Doctor and Get an Answer to Your Medical Question ASAP
The views expressed by me are for educational purposes only and do not establish a doctor patient relationship.
I am Mysticdoc, experienced Internal Medicine Specialist.
I am here to help you with your concerns.
Blue staining of the catheter bag is due to the formation of the indigorubin, a blue colored pigment.
Tryptophan, an amino acid is changed to a compound in the intestine by the intestinal flora.
This is then absorbed and then conjugated with the bilirubin in the liver.
Once the compound ( indoxyl sulfate) is excreted via urine, this is acted on by the bacteria present in the catheter bag ( enterobactor, providencia, klebsiella).
Hence, this is a benign condition if there is no symptoms like burning or pain during urination, fever.
No treatment is necessary unless there are signs of urinary tract infection.
Protein in the urine is likely due to the underlying kidney disease.
This can b checked by the blood and urine tests.
We also call it Purple urine bag syndrome.
Please rate the chat Good or Excellent, if you are satisfied with our conversation and do not have any further question, so that I get rewarded for my time & effort. Thank you!
Please bookmark my profile for asking further questions!This is the link to my profile: http://www.justanswer.com/medical/expert-mysticdoc/